Psoriasis severity linked to increased risk for abdominal aortic aneurysm

Worms As Potential Remedy For Inflammatory Bowel Disease
May 5, 2016
Opt for Healthier Lifestyle, Give Up Alcohol to Keep Your Liver Healthy
May 6, 2016
Show all

Psoriasis severity linked to increased risk for abdominal aortic aneurysm

Those with psoriasis could have a higher risk for abdominal aortic aneurysm and the risk goes up with more severe psoriasis.

Patients with psoriasis appear to have a higher risk for abdominal aortic aneurysm, and the risk rises with more severe psoriasis, researchers reported in Arteriosclerosis, Thrombosis and Vascular Biology.

“Psoriasis must be considered as a systemic inflammatory disease rather than an isolated skin disease,” Usman Khalid, MD, PhD, fellow in the department of cardiology at Herlev and Gentofte Hospital in Denmark, said in a press release. “Increased awareness on heightened risk of other [CVDs], including abdominal aortic aneurysms, in patients with psoriasis is also required.”

Khalid and colleagues conducted a nationwide study in Denmark of all residents aged 18 years and older. Of 5,495,203 eligible residents, 59,423 had mild psoriasis and 11,566 had severe psoriasis. Patients with psoriasis were followed from Jan. 1, 1997, until diagnosis of abdominal aortic aneurysm (AAA), until Dec. 31, 2011, migration or death.

The overall incidence of AAA was:

  • 3.72 per 10,000 person-years for the general population;
  • 7.3 per 10,000 person-years for patients with mild psoriasis; and
  • 9.87 per 10,000 person-years for patients with severe psoriasis.

The researchers calculated an adjusted incidence rate ratio for AAA of 1.2 (95% CI, 1.03-1.39) for patients with mild psoriasis and 1.67 (95% CI, 1.21-2.32) for patients with severe psoriasis.

Read Full Article: Psoriasis severity linked to increased risk for abdominal aortic aneurysm

 

The health and medical information on our website is not intended to take the place of advice or treatment from health care professionals. It is also not intended to substitute for the users’ relationships with their own health care/pharmaceutical providers.

Comments are closed.